Jump to content
CrazyBoards.org
Sign in to follow this  
lisa2712

Can One Take Latuda with Abilify?

Recommended Posts

Hi,

Can one take Latuda with Abilify? I know I can't take Latuda with Seroquel. 

Thank you in advance. 

Share this post


Link to post
Share on other sites
4 minutes ago, lisa2712 said:

Hi,

Can one take Latuda with Abilify? I know I can't take Latuda with Seroquel. 

Thank you in advance. 

I honestly don't know if there are any serious interactions between Abilify and Latuda.......Is this combination being suggested by your pdoc?

Share this post


Link to post
Share on other sites
On ‎2‎/‎24‎/‎2019 at 9:23 AM, CrazyRedhead said:

I honestly don't know if there are any serious interactions between Abilify and Latuda.......Is this combination being suggested by your pdoc?

No, she didn't suggest this combo. I was curious if the two could be taken together. 

Share this post


Link to post
Share on other sites
42 minutes ago, lisa2712 said:

No, she didn't suggest this combo. I was curious if the two could be taken together. 

I mean I guess u could theoretically.... But why? It seems a bit redundant 

  • Like 1
  • Thanks 1

Share this post


Link to post
Share on other sites

My pdoc proposed this combo to me when I was descending into depression as winter neared last year.

It would be an interesting combo... Often when a pdoc prescribes antipsychotic polypharmacy, they tend to try to prescribe AP's that have complementary pharmacodynamics (i.e., one a dopamine partial agonist, the other a dopamine antagonist) rather than both being dopamine antagonists (but some still do this). This is at least what Stahl says anyway. Abilify is often used to augment Clozaril, but the implications of this are a bit more complex as Clozaril's metabolite is also a dopamine partial agonist, and also a δ-opioid agonist I think.

Just be prepared for some akathisia if it happens that is. Weight gain will be unlikely, but more likely than when taking either agent alone.

  • Thanks 1

Share this post


Link to post
Share on other sites
On ‎2‎/‎25‎/‎2019 at 10:33 AM, Iceberg said:

I mean I guess u could theoretically.... But why? It seems a bit redundant 

For me, I can only tolerate 20 mg of Latuda (the lowest dose they make), and I notice I still do weird stuff, like when I speak or write it often doesn't make sense. Like my head is up in the sky. I also do things very fast, like talk fast, eat fast, walk fast . My doctor said this may just be how I am, it's not related to being hypomanic, and to work with my LCSW therapist to help me with my speech patterns and other things. I was thinking that adding a small dose of Abilify could bring me more down to earth. 

On ‎2‎/‎25‎/‎2019 at 12:53 PM, Iceberg said:

I feel like if u take both at lower doses it might be really activating 

I don't want that. Latuda 40 mg was too activating for me. 

Share this post


Link to post
Share on other sites

A person theoretically can. However the scientific evidence suggests that in the case of psychosis, at least, multiple antipsychotics typically aren’t better than one, and leave a person with more side effects. 

Except that of course everyone is unique and it’s always an individual decision. I’ve seen Abilify combined with others to reduce dopaminergic side effects for example, or some people add in a small dose of a sedating antipsychotic to help with anxiety or sleep. 

  • Thanks 1

Share this post


Link to post
Share on other sites
On 2/24/2019 at 8:17 AM, lisa2712 said:

Hi,

Can one take Latuda with Abilify? I know I can't take Latuda with Seroquel. 

Thank you in advance. 

I’ve taken abilfy with latuda and seroquel at one point. Then tried just abilfy and latuda (which caused a manic reaction and I was forced IP). So then I went back to abilify and seroquel. So yes you can take those together. 

  • Thanks 1

Share this post


Link to post
Share on other sites
On 2/27/2019 at 12:03 PM, Iceberg said:

Have u already tried lots of other aps?

Yes, but I think a lot of the side effects are in my head. For example, I naturally have social anxiety, but when I got on Abilify I felt like my social anxiety got worse, and I couldn't leave my house the whole time I was on it. Same goes for Latuda 40 mg. I didn't have side effects, except for feeling more socially anxious, and I wasn't willing to leave the house unless I was forced to. 

The AAPs I haven't tried- Zyprexa (I'm already obese and I need to lose weight), Geodon, Saphris. 

I was on Thorazine and didn't get many side effects on it, but my current psychiatrist won't prescribe me that. 

 

Share this post


Link to post
Share on other sites
6 hours ago, lisa2712 said:

Yes, but I think a lot of the side effects are in my head. For example, I naturally have social anxiety, but when I got on Abilify I felt like my social anxiety got worse, and I couldn't leave my house the whole time I was on it. Same goes for Latuda 40 mg. I didn't have side effects, except for feeling more socially anxious, and I wasn't willing to leave the house unless I was forced to. 

The AAPs I haven't tried- Zyprexa (I'm already obese and I need to lose weight), Geodon, Saphris. 

I was on Thorazine and didn't get many side effects on it, but my current psychiatrist won't prescribe me that. 

 

I’m sorry but it annoys me when docs pull you off Thorazine because of it’s bad reputation. I totally get the hi potential for short and long term issues, and I realize it needs to be used with caution, but it is the best antimanic for me if my mania breaks thru. I had a doc jack up my lithium, Add abilify, add vistaril and Rx round the clock benzos before listening to my suggestion of Thorazine...but the Thorazine was the most helpful of all the changes. It scares lots of docs but I think it’s important to acknowledge that it still has a place 

  • Thanks 1

Share this post


Link to post
Share on other sites

Yeah I think sometimes antipsychotics can be combined when their pharmacologic profiles differ, which I guess is what you're asking. Abilify acts as a partial agonist at dopamine receptors, where Latuda acts as an antagonist. But I'm not sure if they differ enough that you'd get benefit. A better example of two APs that compliment each other would be Abilify and Seroquel. But it sounds like thats not an option for you.

  • Thanks 1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...